Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 7, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Mar 18, 2018, 8:57 PM CDT for Jasper County, Newton County, Texas. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 18, 2018, 8:57 PM CDT (01:57 UTC)
- Expired
- Mar 18, 2018, 9:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jasper County, TX, Newton County, TX
The radar
The Ft Polk radar (KPOE), 67 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 18, 9:15 PM CDT | HAIL 1.25 | Sse Toledo Bend Dam, TX | PUBLIC PHOTO SHOWED HAIL OF AT LEAST HALF DOLLAR SIZE NEAR TOLEDO BEND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 18, 4:06 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1159 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1060 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.1
The text
As transmitted.
359
WUUS54 KLCH 190157
SVRLCH
TXC241-351-190245-
/O.NEW.KLCH.SV.W.0007.180319T0157Z-180319T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
857 PM CDT SUN MAR 18 2018
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
Northern Newton County in southeastern Texas...
Northeastern Jasper County in southeastern Texas...
* Until 945 PM CDT
* At 857 PM CDT, severe thunderstorms were located along a line
extending from near Browndell to near Harrisburg to near Jasper,
moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Jasper, Toledo Bend Dam, Burkeville, Browndell, Jamestown,
Farrsville, Harrisburg, Mayflower, Stringtown, Sam Rayburn Dam and
Wiergate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3118 9353 3115 9355 3111 9354 3109 9356
3107 9353 3105 9353 3103 9351 3100 9358
3097 9357 3094 9353 3091 9356 3090 9355
3088 9415 3110 9412 3111 9406 3114 9403
3116 9391 3118 9362 3117 9358 3119 9355
TIME...MOT...LOC 0157Z 257DEG 37KT 3115 9402 3105 9397 3089 9404
HAIL...1.00IN
WIND...60MPH
$$
Landreneau2 follow-up statements
023
WWUS54 KLCH 190216
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
916 PM CDT SUN MAR 18 2018
TXC241-351-190245-
/O.CON.KLCH.SV.W.0007.000000T0000Z-180319T0245Z/
Newton TX-Jasper TX-
916 PM CDT SUN MAR 18 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHERN NEWTON AND NORTHEASTERN JASPER COUNTIES...
At 916 PM CDT, severe thunderstorms were located along a line
extending from 9 miles southeast of Pineland to near Farrsville to
near Jasper, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Jasper, Toledo Bend Dam, Burkeville, Jamestown, Farrsville,
Harrisburg, Mayflower, Stringtown and Wiergate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3118 9353 3115 9355 3111 9354 3109 9356
3107 9353 3105 9353 3103 9351 3100 9358
3097 9357 3094 9353 3091 9356 3090 9355
3088 9410 3116 9391 3118 9362 3117 9358
3119 9355
TIME...MOT...LOC 0216Z 269DEG 30KT 3119 9383 3102 9377 3088 9393
HAIL...1.00IN
WIND...60MPH
$$
Landreneau747
WWUS54 KLCH 190229
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
929 PM CDT SUN MAR 18 2018
TXC241-351-190245-
/O.CON.KLCH.SV.W.0007.000000T0000Z-180319T0245Z/
Newton TX-Jasper TX-
929 PM CDT SUN MAR 18 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHERN NEWTON AND EAST CENTRAL JASPER COUNTIES...
At 929 PM CDT, severe thunderstorms were located along a line
extending from 7 miles northwest of Toledo Bend Dam to near
Burkeville to Jamestown, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Jasper, Toledo Bend Dam, Burkeville, Jamestown, Farrsville,
Harrisburg, Mayflower, Stringtown and Wiergate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3118 9353 3115 9355 3111 9354 3109 9356
3107 9353 3105 9353 3103 9351 3100 9358
3097 9357 3094 9353 3091 9356 3090 9355
3088 9403 3117 9382 3118 9362 3117 9358
3119 9355
TIME...MOT...LOC 0229Z 256DEG 37KT 3123 9368 3105 9363 3090 9380
HAIL...1.00IN
WIND...60MPH
$$
LandreneauWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 7:11 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Mar 18, 7:11 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
711 PM CDT Sun Mar 18 2018
.UPDATE...
Adjusted POPs/WX for early this evening as severe storms to the
west of Tyler County are expected to move into the area within the
next hour. Also included severe wording in grids and zones.
24
&&
.PREV DISCUSSION... /issued 600 PM CDT Sun Mar 18 2018/
DISCUSSION...
00Z Taf issuance.
AVIATION...
Watching isolated severe thunderstorms moving east over C TX
possibly making its way over to E TX. Remnant MCV once again could
ignite TSRA over C LA later this evening into the early morning
hours, thus placing VCTS by 02z with tempo group for TSRA from
03-07z. Elsewhere, believe most if any convection that forms will
stay north of the I-10 corridor this evening and overnight. Main
issue here will be lowering ceilings to MVFR to IFR this evening,
possibly reaching LIFR ceilings as well as visibilities towards
09-13z time frame for BPT/LCH/LFT/ARA. The front, with mainly
drier air behind it, expected to move west to east through the
region from 14-18z.
DML
PREV DISCUSSION... /issued 435 PM CDT Sun Mar 18 2018/
DISCUSSION...
Earlier convection over East/South Central LA has push off to the
east and/or dissipated, but has left a residual SFC boundary from
roughly near Jasper, TX to Lafayette, LA. This boundary is
expected to retreat NWD tonight as low level kinematic fields
strengthen with a lead impulse ejecting NE out of OK and the
approach of a more vigorous shortwave trof just east of the Four
Corners. Ample instability/shear is progged to reside along/S of
this boundary the rest of the afternoon and through the evening to
support a conditional risk of severe TSTMS, with that primary
condition being the maintenance/EWD progression of convection
currently underway across E TX. Little in the way of model
consensus has emerged throughout the day on this matter, though
what agreement there is depicts a cluster of TSTMS moving across
interior E TX and Central LA through the evening hours. Recent
coord call with SPC has yielded a SVR TSTM watch for parts of
interior E TX through 11 PM.
Initial front associated with this shortwave trof progged to push
east through the area tomorrow, ushering a much drier airmass into
the region. Small rain chances along and ahead of the front
through the morning, with dry and warm expected by afternoon.
Real push of cooler air to arrive with the passage of a secondary
front Mon night into TUE associated with upstream shortwave trof
progged to dig into the SE CONUS. Cool and dry weather to prevail
mid week amid high pressure at the SFC and NW flow aloft.
Flattening flow aloft and returning low level southerlies will
yield increasing moisture and warmer temperatures to end the
week, with low end rain chances by the weekend as a front sags
toward but stalls just north of the area.
13
MARINE...
A light onshore flow will continue tonight as the northwest Gulf
remains between low and high pressure systems. Patchy sea fog
already over the nearshore coastal waters is expected to become
more widespread and dense later tonight, with a dense fog advisory
in effect for the nearshore waters from midnight tonight through
Monday morning. Areas of fog are expected over the rest of the
Gulf and the coastal lakes and bays. As an upper low advances into
and through the mid Mississippi valley on Monday, a westerly flow
will develop as a surface front passes through. Drier air in the
wake of this front will erode any lingering marine fog. A second
front will push through the coastal waters late Monday night, with
moderate and gusty northwest winds expected in its wake that will
persist through Tuesday. A small craft advisory may be needed
during this time for some or all of the coastal waters. A
southerly return flow develops Wednesday night through the
remainder of the week.
13
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 65 83 50 67 / 40 20 0 0
LCH 69 83 53 70 / 30 20 0 0
LFT 69 82 54 69 / 40 20 0 0
BPT 69 83 53 72 / 30 20 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Dense Fog Advisory from midnight tonight to 10 AM CDT Monday for
GMZ450-452-455.
&&Hazardous weather outlook, Mar 18, 6:20 PM CDT, 2 hours 37 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Lake Charles LA 620 PM CDT Sun Mar 18 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 191200- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 620 PM CDT Sun Mar 18 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...This Afternoon and Tonight There is a slight risk of severe thunderstorms across interior East Texas and Central Louisiana this evening. Thunderstorms that have developed across East Texas late this afternoon are moving east, and may spread into these areas later tonight. Should they maintain themselves, they will pose a risk of all modes of severe weather. A severe thunderstorm watch is in effect for Tyler, Jasper, and Newton counties until 11 pm. Additional watches for parts of Central Louisiana may be needed pending the evolution of the thunderstorm activity. .DAYS TWO THROUGH SEVEN...Monday through Saturday A frontal boundary will push through the area from west to east on Monday, with westerly winds ushering much drier air into the region, and ending the chance of showers and thunderstorms. A second front will sweep through the area Monday night, with brisk and gusty northwest winds expected on Tuesday. .SPOTTER INFORMATION STATEMENT... Storm spotter activation may be needed tonight. GMZ430-432-435-450-452-455-470-472-475-191200- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 620 PM CDT Sun Mar 18 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...This Afternoon and Tonight Patchy fog will continue across the nearshore Gulf waters the rest of the afternoon into this evening. Fog is expected to become more widespread and dense later tonight, and a marine dense fog advisory is in effect for the nearshore Gulf waters from midnight tonight through Monday morning. Areas of fog are expected to affect the remaining Gulf waters and coastal lakes and bays. .DAYS TWO THROUGH SEVEN...Monday through Saturday Areas of dense fog are expected to continue Monday morning over the nearshore Gulf waters, with a marine dense fog advisory in effect until 10 am. A front is forecast to push through the area during the day, with westerly winds ushering much drier air into the region. Isolated to scattered showers and thunderstorms are possible ahead of and along the front. At this time, the probability of severe thunderstorms is very low. The drier air behind the front will erode any marine fog. A second front will push through the coastal waters late Monday night, with moderate and gusty northwest winds expected in its wake that will persist through Tuesday. A small craft advisory may be needed during this time for some or all of the coastal waters. Modest southerly winds will return by the end of the week, possibly requiring an exercise caution headline and bringing back to the potential for marine fog. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 24
In the hours before
Special weather statement, Mar 18, 8:51 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
851 PM CDT SUN MAR 18 2018
LAZ027-TXZ260-190230-
Vernon LA-Northern Newton TX-
851 PM CDT SUN MAR 18 2018
...SIGNIFICANT WEATHER ADVISORY FOR VERNON PARISH IN WEST CENTRAL
LOUISIANA AND NORTHEASTERN NEWTON COUNTIES UNTIL 930 PM CDT...
At 851 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Leesville to Burr Ferry. Movement was east at
20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Leesville, Anacoco, Toledo Bend Dam, Fort Polk, Slagle, New Llano,
Hornbeck, Lacamp, Fullerton, Hutton, Burr Ferry, Kurthwood, Leander,
Cravens, Simpson, Evans and Pickering.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
southeastern Texas.
LAT...LON 3136 9299 3134 9298 3132 9288 3129 9288
3129 9286 3127 9286 3127 9285 3126 9285
3125 9283 3094 9283 3096 9366 3118 9361
3117 9358 3119 9355 3123 9354 3124 9356
3125 9354 3128 9353 3128 9344 3136 9339
TIME...MOT...LOC 0151Z 284DEG 19KT 3114 9327 3106 9349
LandreneauThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 7:28 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Tyler | 47 min |
| Mar 18, 8:16 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Tyler | 44 min |
| Mar 18, 8:36 PM CDT | Severe Thunderstorm Warning | LCH | Tyler | 24 min |
| Mar 18, 8:56 PM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Tyler | 49 min |
| Mar 18, 9:08 PM CDT | Severe Thunderstorm Warning | LCH | Newton | 52 min |
| Mar 18, 9:45 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton, Tyler | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.